Alert archive / Delaware / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 18, 2016, 3:52 PM EST for Sussex County, Delaware. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 3:52 PM EST (20:52 UTC)
- Expired
- Dec 18, 2016, 4:30 PM EST
- In force
- 38 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 31 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WWUS81 KPHI 182052
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
352 PM EST SUN DEC 18 2016
DEZ003-004-182130-
Delaware Beaches-Inland Sussex-
352 PM EST SUN DEC 18 2016
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 351 PM EST, radar indicated light showers and scattered strong
northwest wind gusts located along a line extending from 7 miles
northeast of Milton to near Laurel to near Hebron. Movement was
southeast at 35 mph.
Winds in excess of 40 mph are possible with these showers.
These showers will be near...
Delmar around 355 PM EST.
Lewes around 400 PM EST.
Cape Henlopen State Park and Gumboro around 405 PM EST.
Henlopen Acres around 415 PM EST.
Millville around 430 PM EST.
Other locations impacted by these showers include Ocean View, South
Bethany, Dewey Beach, Long Neck and Frankford.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3846 7567 3887 7526 3879 7516 3879 7509
3880 7509 3868 7507 3867 7507 3869 7508
3869 7514 3864 7513 3862 7508 3866 7507
3861 7506 3859 7521 3857 7518 3857 7510
3860 7506 3845 7505
TIME...MOT...LOC 2051Z 326DEG 31KT 3886 7524 3851 7557 3840 7574
$$
dragWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 18, 3:45 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 18, 3:45 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
345 PM EST Sun Dec 18 2016
.SYNOPSIS...
A strong cold front will continue to move across the northern Middle
Atlantic region this evening. High pressure well to the west will
begin to ridge across our area later tonight and remain in control
of the weather into the middle part of the week. Another disturbance
will organize across the Great Lakes and begin to affect our weather
next Thursday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The cold front will move offshore this evening. Showers will
diminish from northwest to southeast, moving off the Delmarva and
south Jersey shore by 9 PM. Additional rainfall amounts of up to
around a tenth of an inch are possible thru that time. As the precip
ends, temperatures may get cold enough northwest of Interstate 95
for a few flurries to mix in, but nothing in terms of accumulation.
The main story will be the plummeting temperatures overnight. Low
temperatures Monday morning will range from the mid to upper teens
north of I-78, with low to mid 20s elsewhere. Fortunately, winds
will gradually diminish to 5-10 mph late, so wind chills will remain
in the single numbers to mid-teens.
After up to around an inch of liquid since Saturday from combination
of snow, sleet, freezing rain, and rain, there is standing water/
puddles remaining. Untreated surfaces that are wet will turn to ice
late this evening into the overnight hours across the entire area.
This will create a hazardous Monday morning commute. We have issued
a Special Weather Statement to highlight this hazard.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Fair and dry weather is in store on Monday. High temperatures will
range from the mid 20s to mid 30s, with temperatures remaining near
or below freezing northwest of Interstate 95. Winds will favor the
north-northwest at 10 to 15 mph.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The long term part of the forecast looks rather quite at this time
as high pressure stretches from New England back across the southern
Plains states. We anticipate mostly sunny days and mainly clear
nights from Monday night thru Wednesday. Temperatures will be a
little below normal with highs mostly in the 30s across the north
and 40s over Delmarva and metro Philadelphia area.
Temperatures will moderate back to near normal during the middle and
later parts of next week as the next disturbance approaches
the area. Clods will thicken across the area Wed night and persist
into Thu. We have indicated chc for showers Thu as the next system
arrives. The models are showing somewhat different strength and
arrival times for the system. They all do seem to agree that
something will eventually arrive over the area, so we will
keep pops not much different than before with high chc/low likely
pops for Thu and into early Friday. Temperatures will mostly support
rain, but a little snow N/W during the overnight period can't be
ruled out.
More high pressure arrives at the end of the week and into next
Saturday. Most of the models show another disturbance for later
Sunday (Christmas day) into Monday. It's way too early to begin any
speculations regarding this however.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
Tonight...MVFR across much of the TAF sites will improve to VFR this
evening. Northwest winds will gust 25 to 30 knots this evening, with
gusts diminishing below 20 knots after midnight.
Monday...Predominantly VFR. Cannot rule out a few cumulus clouds
around 2.5 kFT, generally terminals along and northwest of I-95.
Northerly winds 10 to 15 knots, may become northeast at KPHL late
morning into afternoon, with gusts up to around 20 knots possible.
OUTLOOK...
Mon night thru Wed night...VFR conditions expected.
Thu thru Fri...Lower cigs/vsbys possible with showers.
&&
.MARINE...
SCA now in effect thru 8 AM Monday for wind gusts up to around 25
knots and seas at or above 5 FT. There remains an opportunity for
some gusts up to around 34 KT thru 8 PM tonight with the passage of
a cold front, and this potential is being covered by Special Marine
Warnings/Marine Weather Statements.
OUTLOOK...
Mon night thru Thursday...A sub-sca period. Mostly fair weather thru
the period until Thu when scattered showers arrive.
Thu night and Friday...SCA conditions possible with showers.
&&
.TIDES/COASTAL FLOODING...
As the cold front moves offshore this evening, northwesterly winds
will continue along the coast. Low tide occurs this evening along
the Delaware and NJ oceanfront, as well as Delaware Bay, and closer
to midnight along the Delaware River near Philadelphia. As of late
afternoon, the guidance that was more robust in terms of low water
appears to be overdone. However, the stronger offshore winds and
positive pressure rises will continue to traverse the coastal
waters into the early evening. Storm tides (astronomical + surge)
may come close to low water levels (-2.0 below MLLW), mainly at
Sandy Hook and Atlantic City, but should remain above this
threshold. Thus, we do not anticipate blowout tides at this time.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 8 AM EST Monday for ANZ450>455.
Small Craft Advisory until 1 AM EST Monday for ANZ430-431.
&&
Synopsis...O'Hara
Near Term...Franck
Short Term...Franck
Long Term...O'Hara
Aviation...Franck/O'Hara
Marine...Franck/O'Hara
Tides/Coastal Flooding...FranckHazardous weather outlook, Dec 18, 3:44 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EST SUN DEC 18 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-192045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 344 PM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL SUBSIDE THIS EVENING. THERE IS THE POSSIBILITY FOR PATCHY BLACK ICE TO FORM ON ROADWAYS AND SIDEWALKS TONIGHT. WET AREAS WILL REMAIN ON ROADWAYS AS TEMPERATURES FALL BELOW FREEZING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-192045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL SUBSIDE SLOWLY OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 18, 1:29 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
129 PM EST SUN DEC 18 2016
DEZ001-002-MDZ008-012-NJZ001-007>010-012>027-PAZ060>062-070-071-
101>106-182030-
Kent-New Castle-Cecil-Kent-Sussex-Somerset-Morris-Eastern
Monmouth-Western Monmouth-Coastal Ocean-Coastal Atlantic-Cape
May-Atlantic-Hunterdon-Mercer-Warren-Camden-Ocean-Salem-Cumberland-
Atlantic Coastal Cape May-Southeastern
Burlington-Middlesex-Northwestern
Burlington-Gloucester-Northampton-Philadelphia-Lehigh-Berks-Western
Montgomery-Western Chester-Eastern Montgomery-Lower Bucks-Eastern
Chester-Delaware-Upper Bucks-
129 PM EST SUN DEC 18 2016
...A Strong cold front with a LINE OF SHOWERS WILL AFFECT NEW
CASTLE...NORTHEASTERN KENT... NORTHEASTERN KENT...NORTHEASTERN
CECIL...GLOUCESTER...CAMDEN... CENTRAL
WARREN...MERCER...HUNTERDON...CAPE MAY...ATLANTIC...
MONMOUTH...SOMERSET...SALEM...MORRIS...MIDDLESEX...OCEAN...
BURLINGTON...CUMBERLAND...EASTERN SUSSEX...SOUTHEASTERN LEHIGH...
SOUTHEASTERN BERKS...BUCKS...DELAWARE...MONTGOMERY...PHILADELPHIA...
CHESTER AND SOUTH CENTRAL NORTHAMPTON COUNTIES...
At 123 PM EST, radar indicated the cold front was along a line
extending from Plattekill to near Delta. Movement was southeast at
35 to 40 mph.
Northwest wind gusts of 40 to 50 mph will occur in most areas with
this strong cold front. Thereafter, the gusts will drop down to
around 30 mph a few minutes after the cold frontal passage and
associated sharp temperature drop. A 57 mph will gust occurred at
High Point New Jersey.
This front will be near... Rising Sun around 140 PM EST. Woodlawn
and Farmington around 145 PM EST. Bay View around 150 PM EST.
North East and Charlestown around 155 PM EST. Hollywood Beach
around 205 PM EST. Cayots and Brantwood around 210 PM EST.
Bohemias Mills around 215 PM EST. Middletown, Warwick and Mount
Pleasant around 220 PM EST.
Other locations impacted by these showers include Springfield, West
Conshohocken, Montgomeryville, Sellersville, Cornwells
Heights-Eddington, Collingswood, Berkeley Heights, Fort Dix, Trooper
and Nws Office.
Vehicles should be prepared for sudden shifting winds, especially
on bridges and overpasses.
LAT...LON 4028 7398 3966 7418 3969 7414 3967 7416
3893 7497 3916 7489 3939 7543 3972 7551
3946 7559 3920 7540 3911 7541 3972 7623
4127 7450 4104 7450 4091 7427 4060 7446
4043 7400 4048 7402 4048 7401 4047 7400
TIME...MOT...LOC 1823Z 306DEG 31KT 4161 7405 3971 7627
dragSpecial weather statement, Dec 18, 2:47 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
247 PM EST SUN DEC 18 2016
DEZ001>004-MDZ012-015-019-020-NJZ016-021>026-182045-
Delaware Beaches-Kent-Inland Sussex-New
Castle-Caroline-Talbot-Kent-Queen Anne's-Salem-Cumberland-Coastal
Ocean-Atlantic Coastal Cape May-Coastal Atlantic-Cape May-Atlantic-
247 PM EST SUN DEC 18 2016
...A LINE OF SHOWERS WILL AFFECT SOUTH CENTRAL NEW CASTLE...KENT...
NORTHERN SUSSEX...NORTHERN TALBOT...CAROLINE...EAST CENTRAL KENT...
SOUTHEASTERN QUEEN ANNE'S...CAPE MAY...SOUTHERN ATLANTIC...
SOUTHEASTERN SALEM...SOUTHERN OCEAN AND CUMBERLAND COUNTIES...
At 244 PM EST, radar indicated brief, possibly heavy showers located
along a line extending from near Grasonville to Crumpton to near
Bridgeton. Movement was east southeast at 45 mph.
Winds in excess of 40 mph are possible with these showers.
These showers will be near...
Millville, Bridgeton and Fairton around 250 PM EST.
Vineland and South Vineland around 255 PM EST.
Hartly, Griffin, Jumptown and Matthews around 300 PM EST.
Cumberland, Smyrna, Clayton, Oakland, Ridgely and Green Spring
around 305 PM EST.
Dover, Denton, Greensboro, Cheswold, Dorothy and Dover Speedway
around 310 PM EST.
Woodland Beach around 315 PM EST.
Mays Landing and Andrewsville around 320 PM EST.
Harrington around 325 PM EST.
Other locations impacted by these showers include Little Creek,
Riverview, Erma, Henderson, Barclay, Hillsboro, Greenwood, Rodney
Village, Templeville and Frederica.
Conditions can deteriorate rapidly in gusty showers. Be
prepared to slow down and allow extra time when traveling.
The brief but strong wind situation will improve 30 minutes after
the cold frontal passage.
LAT...LON 3925 7590 3936 7550 3933 7545 3938 7541
3947 7509 3949 7438 3942 7439 3951 7429
3932 7450 3933 7468 3929 7455 3908 7472
3902 7485 3896 7483 3893 7496 3864 7507
3869 7508 3869 7514 3865 7514 3883 7618
TIME...MOT...LOC 1944Z 267DEG 39KT 3890 7616 3925 7592 3945 7519
dragSpecial weather statement, Dec 18, 3:52 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
352 PM EST SUN DEC 18 2016
DEZ003-004-182130-
Delaware Beaches-Inland Sussex-
352 PM EST SUN DEC 18 2016
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 351 PM EST, radar indicated light showers and scattered strong
northwest wind gusts located along a line extending from 7 miles
northeast of Milton to near Laurel to near Hebron. Movement was
southeast at 35 mph.
Winds in excess of 40 mph are possible with these showers.
These showers will be near...
Delmar around 355 PM EST.
Lewes around 400 PM EST.
Cape Henlopen State Park and Gumboro around 405 PM EST.
Henlopen Acres around 415 PM EST.
Millville around 430 PM EST.
Other locations impacted by these showers include Ocean View, South
Bethany, Dewey Beach, Long Neck and Frankford.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 3846 7567 3887 7526 3879 7516 3879 7509
3880 7509 3868 7507 3867 7507 3869 7508
3869 7514 3864 7513 3862 7508 3866 7507
3861 7506 3859 7521 3857 7518 3857 7510
3860 7506 3845 7505
TIME...MOT...LOC 2051Z 326DEG 31KT 3886 7524 3851 7557 3840 7574
dragThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM EST | Dense Fog Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 11 hr |
| Dec 18, 1:14 PM EST | Special Marine Warning | PHI | 2 hr | |
| Dec 18, 1:29 PM EST | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more | 2 hr |
| Dec 18, 2:06 PM EST | Special Marine Warning | PHI | 114 min | |
| Dec 18, 2:33 PM EST | Special Marine Warning | PHI | 117 min | |
| Dec 18, 2:47 PM EST | Special Weather Statement | PHI | Atlantic, Cape May, Cumberland | 58 min |
| Dec 18, 3:24 PM EST | Special Marine Warning | PHI | 36 min | |
| Dec 18, 3:35 PM EST | Special Marine Warning | PHI | 85 min |
Nearby
Special Weather Statements in Delaware, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.